Facebook Pixel
EmpowHER Guest

Could I be pregnant after taking Plan P in the correct window of time?

By Anonymous May 6, 2010 - 5:59pm
Rate This

I had unprotected sex on Saturday, April 24th, went out and bought Plan B the next day. I was relieved when I got what I though was my period 5 days after taking Plan B. Now I am reading about breakthrough bleeding and am scared that was not my actual period. I have such a crazy busy life I can't remember when I actually was suppose to have it. So now I've been nauseas and dizzy for the last couple days and am freaking out that I may be pregnant! It's probably too soon for me to take a pregnancy test :(

Add a Comment1 Comments


You did everything right. And that bleeding 5 days after the Plan B was normal. And while you can't be 100% positive that you aren't pregnant, I don't think you need to stress yourself out.

Let's do the math. On April 24, if you HAD gotten pregnant, you would have had to be ovulating then. That means that (if your cycles are about 28 days), your period would have been about 14 days away, which would figure out to be about May 6-8 (in other words, right about now). So if you HAD gotten pregnant that day, it would have been too early for you to be feeling dizzy or nauseous. Those symptoms normally don't show up until after you've already missed your normal period.

The bleeding you had is called a “withdrawal bleed” and is not your period. It's actually a reaction to the hormones in Plan B, and it's fairly common. And Plan B often affects your next one or two menstrual cycles (the package information calls this "menstrual irregularities). This is also due to changes in hormone levels.

Some women also have the following side effects from Plan B, according to drugs.com:

-- nausea, diarrhea, or stomach pain;
-- breast pain or tenderness;
-- dizziness, tired feeling;
-- changes in your menstrual periods; or
-- headache.

and those symptoms, ironically, can mimic some of the signs of early pregnancy. Here's more information:


Hang in there, and don't fret too much: Extreme stress can delay a period all by itself. (Our hormones can be puzzling little things sometimes.)

Read more: http://www.drugs.com/plan-b.html#ixzz0nGGNOBrx

May 7, 2010 - 9:22am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.